North Carolina, 2025Flash Flooding in North Carolina, August 11, 2025
August 11, 2025 · NWS RAH · 10 events in 4 counties and zones
A weak frontal zone was oriented southwest to northeast across central North Carolina. Scattered showers and storms developed during the late afternoon and evening within a highly anomalous moisture environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal zone was oriented southwest to northeast across central North Carolina. Scattered showers and storms developed during the late afternoon and evening within a highly anomalous moisture environment. Some training storms led to several instances of flash flooding over the eastern and northeastern Piedmont, especially across Wake County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 11, 1:05 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 1:05 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
205 PM EDT Mon Aug 11 2025
.SYNOPSIS...
High pressure centered off the Mid Atlantic coast will drift toward
Bermuda through mid-week. A weak, backdoor cold front will move
south through NC Friday or Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 145 PM Monday...
While one band of rain developed along the US-64 corridor and moved
north this morning, the next area of rain that appears likely to
impact the region is currently developing across northern South
Carolina and southern North Carolina, moving from south to north
oriented along an east-to-west line. Multiple runs of the HRRR seem
to have a good handle on this, and have heavily blended the forecast
towards the HRRR-time lagged ensemble. This forecast brings the line
into southern counties during the mid afternoon and fading out
around sunset as it approaches US 64. The band is moving slowly to
the north, and with high moisture content in the atmosphere, cannot
rule out the possibility for some isolated flooding. Luckily, it
does not appear that much training of showers should occur, although
the entire area is under a marginal (level 1 of 4) risk for
excessive rainfall. Conditions should dry out this evening before
another area of rain develops across the southwest late tonight.
Below normal highs continue, with values ranging from the upper 70s
to the mid 80s. Lows will be similar to last night, in the upper 60s
and lower 70s.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 145 PM Monday...
Moist flow out of the south will continue on Tuesday as an upper
level low to the east of Florida drifts closer to land. There will
already be some showers across western counties from the overnight
hours with coverage expanding to the east during the day.
Instability looks to be slightly higher than today, although shear
should still be minimal, minimizing any severe weather potential.
However, the area will still remain under a marginal (level 1 of 4)
risk for excessive rainfall. The HREF indicates that the heaviest
rainfall would be likely to occur across southern counties during
the morning hours. Highs will rise a few degrees from today, with
nearly all locations in the 80s. An isolated low temperature in the
upper 60s is possible, but most locations will be in the low to mid
70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 205 PM Monday...
*Showers and storms Wednesday, with heat returning Thursday.
*The weekend is expected to be mostly dry with near normal
temperatures.
A few upper level shortwaves will move across the region Wednesday
budging up against a ridge centered over Florida that is building
north. By late week and over the weekend the ridge will expand
across much of the Southeast. At the surface a few frontal
boundaries are expected to to move over the Midwest and into the
Northeast mid to late week generally staying north of Central NC.
Wednesday is expected to be the best day for showers and storms as
the surface trough moves across the Mid-Atlantic Wednesday into
Thursday. Thursday through Friday afternoon showers and storms are
still expected to develop as PW values of 2+ inches will stick
around until the surface trough moves off the coast and weak high
pressure builds in. Isolated flash flooding is possible over
portions of Central NC through Friday as vertical wind shear will be
weak, most models are indicating shear values of 10 kts or less
Thursday and Friday (days with higher chance for flash flooding).
As upper level ridging and high pressure builds into the region over
the weekend drier weather along with slightly below normal
temperatures is expected. Saturday a backdoor cold front will try
and push through the region, but expected to wash out before making
it through the region. Isolated afternoon showers and storms are
possible Saturday and Sunday but models seem to be trending dry.
Monday another day of afternoon showers and storms are possible but
limited PoPs to slight chance (< 24%) as confidence is low.
Temperatures will start off below normal on Wednesday with highs in
the mid to upper 80s. Temperatures will warm up Thursday (warmest
day in the forecast) with high in the upper 80s to low 90s. Friday
into the weekend temperatures will be near normal with most areas in
the upper 80s and warmer spots reaching the low 90s.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM Monday...
Onshore flow will maintain a very moist airmass that will favor
redevelopment of LIFR-IFR ceilings tonight-Tue morning, after MVFR
to low VFR ones this afternoon. Generally scattered showers and
storms will concentrate along merged outflow and become briefly
numerous, most likely in the near term at FAY and also GSO/INT this
afternoon.
Outlook: Like Mon, ceilings on Tue will lift through MVFR and
scatter to VFR from mid to late morning through early to mid-
afternoon. The forecast for the rest of the week will be
characterized by mostly afternoon-evening showers/storms and patches
of overnight-early morning fog and/or low stratus.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...Green
SHORT TERM...Green
LONG TERM...CA
AVIATION...MWS
Hazardous weather outlook, Aug 11, 3:31 AM EST, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
431 AM EDT Mon Aug 11 2025
NCZ007>011-021>028-038>043-073>078-083>086-088-089-120930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
431 AM EDT Mon Aug 11 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
There is a marginal risk (level 1 out of 4) of excessive rainfall
today into tonight. Locally heavy rainfall and isolated pockets of
minor flooding are possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated areas of excessive rainfall are again possible Tuesday, as
well as Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Flash Flood, Wayne
- When
- August 11, 3:43 PM EST to 5:37 PM EST
- Where
- Wayne County, 1.63 mi NNW of Goldsboro to 1.2 mi S of Belfast
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 35.402, -77.990
A vehicle was stuck in floodwaters near the intersection of E US Highway 70 and North William Street.
Flash Flood, Franklin
- When
- August 11, 4:41 PM EST to 7:54 PM EST
- Where
- Franklin County, 1.49 mi SSE of Pearces to 1.23 mi SSE of Pearces
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.900, -78.290
The 860 block of Pilot-Riley Road was completely flooded, with water flowing across the roadway.
Flash Flood, Franklin
- When
- August 11, 4:48 PM EST to 7:54 PM EST
- Where
- Franklin County, 0.59 mi N of Pilot to 0.86 mi NNE of Pilot
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.888, -78.269
Clyde Pearce Road near the 80 block of the roadway was washout out.
Flash Flood, Wake
- When
- August 11, 5:20 PM EST to 7:54 PM EST
- Where
- Wake County, 2.8 mi E of Raleigh to 2.48 mi W of Wilders Grove
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.800, -78.620
Pigeon House Creek at Fenton Street exceeded minor flood stage, with impacts of inundated buildings adjacent to Capital Boulevard.
Flash Flood, Wake
- When
- August 11, 5:30 PM EST to 7:54 PM EST
- Where
- Wake County, 1.64 mi SE of Raleigh to 1.73 mi SE of Raleigh
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.786, -78.646
WRAL reported flooding at the 400 block of North Harrington Street in Raleigh.
Flash Flood, Vance
- When
- August 11, 5:42 PM EST to 8:36 PM EST
- Where
- Vance County, Epsom to 0.41 mi ESE of Epsom
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.250, -78.330
There was a flooded roadway near the intersection of New Bethel Church Road and North Carolina Highway 39.
Flash Flood, Wake
- When
- August 11, 6:15 PM EST to 7:54 PM EST
- Where
- Wake County, 1.33 mi WSW of Brentwood to 1.25 mi WSW of Brentwood
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 35.824, -78.593
The USGS Marsh Creek gage at New Hope exceeded minor flood stage, flooding a parking lot upstream of Stony Brook Drive and water approaching residential areas.
Flash Flood, Wake
- When
- August 11, 6:20 PM EST to 7:54 PM EST
- Where
- Wake County, 3.11 mi SW of Wilders Grove to 2.96 mi NNE of Garner
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 35.764, -78.603
The USGS Walnut Creek gage at Rose Lane in Raleigh exceeded minor flood stage.
Flash Flood, Franklin
- When
- August 11, 6:25 PM EST to 7:54 PM EST
- Where
- Franklin County, 3.23 mi NNE of Rocky Ford to 3.56 mi NNE of Rocky Ford
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.240, -78.300
Flooding was reported along Opie Frazier Road near Frazier Dement Road.
Flash Flood, Wake
- When
- August 11, 6:27 PM EST to 7:54 PM EST
- Where
- Wake County, 1.69 mi WNW of Knightdale Wndll Arp to 1.16 mi WNW of Knightdale Wndll Arp
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.811, -78.457
Marks Creek Road near Knightdale Boulevard was closed due to the road being washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, August 11, 20251 death · 3 injured · 1 event
- Excessive Heat in Nevada, August 11 to 13, 20251 death · 5 events
- Flash Flooding and Hail in Texas, August 11, 20251 injured · $69,000 · 2.5 in hail · 17 events
- Damaging Wind in South Carolina, August 11, 2025$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, August 11, 2025$25,000 · 1.25 in hail · 14 events
- Flash Flooding and Lightning Strike in South Carolina, August 11, 2025$3,000 · 12 events
- Heat in Maine, August 11, 20259 events
- Flooding and Damaging Winds in Illinois, August 11 to 12, 202552 kt wind · 8 events
- Excessive Heat in California, August 11 to 13, 20256 events
- Hail and Damaging Winds in Texas, August 11, 20251.25 in hail · 4 events
- Flash Flood and Debris Flow in New Mexico, August 11 to 12, 20251.5 in hail · 4 events
- Hail and Damaging Winds in Texas, August 11, 20251.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280655, 1280650, 1280652, 1280640, 1280641, 1280656, 1280642, 1280645, 1280653, 1280646.